Discussion Topic

Bleeding from yeast infection?

Posted on 09/21/11, 12:45 am
I've been struggling with yeast infections since I started taking the prophylactic antibiotics in June, I have been getting sick about once a month, and every time I've ended up with an awful yeast infection from the increased dose. Anyway, I had one that they gave me 1 tab of diflucan for but it didn't really go away completely, then after a few weeks it came back with a vengeance. This time though, the only symptom I had was insane itching, but then I started bleeding....heavy spotting really, but the blood doesn't look menstrual, and I'm mid-cycle. I talked to the Dr today by phone, and he still thinks it's a yeast infection, but he knows nothing about CVID, and he gave me a lecture about how yeast isn't the source of all evil like the internet says when I requested Diflucan because I think I have yeast breakouts starting on my skin. He didn't seem too concerned about the bleeding, but I've lost confidence in him. It's bad enough that he had literally never heard of CVID, but then to diagnose over the phone and tell me if I'm not better in a week to call again...that really makes me uncomfortable. Sorry had to rant...

Have any of you ever had a yeast infection cause bleeding? I don't normally bleed from ovulation, so I think there may be something more going on, and I doubt it's just yeast. Any help is appreciated.
Showing 6 Replies
  • Reply #1 09/21/11  9:06am
    Princess, I am so sorry to hear that you are going through this. I too have had hundreds of them throughout my life as a result of all the antibiotics. After awhile, I was sent to a specialist for pelvic floor dysfunction. The theory is, that if you have had allot of them, or have other issues like IC or Vulvodynia, you probably become an almost certain target for yeast infections. When you are constantly bothered by the itching and pain, you will tend to tighten all those muscles and eventually other crazy things will begin to happen that are worse than the yeast infection.

    It sounds like you doctor is not helping matters. Try to find someone better, better yet, if you can, find a woman. In general, I think that they get it a little better.

    At one point several years ago, I was getting them all of the time, much like you. They have subsided now that I have been on IVIG for 3 years and I rarely take antibiotics anymore unless it is an emergency. My doctor and I actually laughed our buts off once when I went into her office in desperation asking for antibiotics. She said 'no. Not until we find out exactly what we are dealing with, so you must have cultures done'. I was annoyed as hell and angry. She tried to explain what was going on and didn't hear a word of it because I was so pissed off. Finally, the ice broke when she said that she was putting into my history that 'she is addicted to antibiotics'. We both laughed are butts off. After she grew cultures I went on something for a short time, but ever since then I do not take any antibiotic or anti fungals unless it's completely necessary.

    Sorry to go so far off track. Once you have gotten a full blown case of a yeast infection, the only thing that ever helped me was the diffucan. Your doctor is a sadist if he won't give you something that you know will help you.

    Also, try to cut as much sugar from your diet as possible. Wear loose clothing if possible, and don't wear any pants when you go to bed. Shower don't bathe. It's always tempting to have a warm bath, but forget that for now. Most importantly, find a new Obgyn who will at least consider your CVID. I have found whatever the normal dosage is,I need 2 for it too work. Keep a backup of Difflucan and take it at the first tickle of infection. God, I wish I could help you more. There is no magic that I know of, but there are steps you can Oh, and there are books out there for the women that are constantly facing these infections. I'm sure that there is some information from the unnecesary suffering that we endure. Tap out your resources and find a new doctor I think. I know that is a big pain in the rear, but you just have to find a better one that communicates well in addition to listen and act based on your input.

    Gotta run. Sorry about the length.
    Keep us posted on your situation.
    love, fezzy
  • Reply #2 09/24/11  12:01pm
    I have had some light-minimal spotting with a yeast infection. But what came to mind reading your post was that several times you have mentioned you might be going into an (early) menopause, and I know that when that starts happening, hormones and periods can become quite spastic and unpredictable. Do you think that hormones can be an issue right now? In fact, some medications influence hormone activity. Not quite sure what you're on right now, but I know certain meds have messed up my monthly schedules. Hugs Mel!
  • Reply #3 09/25/11  3:31pm
    Ah, yeast infections - I know them well! Everytime I go to the gyno, I have one - sometimes symptomatic, sometimes asymptomatic. The last time I went (about 2 months ago) I had both a yeast and a bacterial infection. She treated both with difflucan and an antibacterial gel, but the itch and discharge are back. Feels like a UTI half the time. I have frequent pelvi pain and pressure. also having wacky periods - had four months without, and then 4 within two months. She referred me to a urogynecologist, but the doctor canceled the appointment, and I need to reschedule. I also experience stress incontinence. Anyway, I am not sure what all of this means, or if it is even related to CVID. I have had fibroids in the past, and two laproscopic surgeries. No emdometriosis, but a few small adhesions. So, not sure what the probelm is, but worried a bit, as I am being looked at as a horse, not a zebra.
  • Reply #4 09/25/11  7:10pm
    So...I called my immunologist and the nurse said they'd like me to be seen by someone immediately, and in the meantime they'll look for a new doctor for me who is more in touch with CVID issues. I saw the old one on Friday, and by that time the infection had cleared to the point where he couldn't detect anything. He did give me some pointers to help avoid infections in the future, one of the suggestions was to use a plain vinegar douche about once every 3 days if there's a hint of an infection coming on. If you have to mix it at home he recommended 1 tblsp white vinegar to 1 qt purified warm water. Apparently it helps lower the PH which will make it a less friendly place for yeast and bacteria.

    Hope my doctors can find another gynecologist for me.

    By the way, he said that he saw no increase in white blood cells under the microscope, that made me nervous because I know our blood doesn't do things that most doctors expect, and I'm not sure that I still produce white blood cells with an infection.

    Thanks for all of your support! I'm feeling much better now, btw. :)
  • Reply #5 10/22/11  12:43pm
    Hey,

    I have experienced a lot of issues with this as well. I found that once things get imbalanced it can be very hard to get things re-balanced again.

    My doctor told me to avoid all soaps and stuff like baking soda when washing that area as it can cause pH imbalances. Also, it might be worth going into get a pap as they can test for BV (bacterial vaginosis) and also for yeast. I found that I would always get a yeast infection after being on amoxicylin, and then I would have to take oral antifungals... But then I would get BV right after.

    My doctors have always told me to never douche and that it can cause infections.... but I'd be curious to see if it works! I sometimes doubt doctor's over faith in prescribed drugs. Also, have you tried seeing a Natropath (NOT a homeopath)? I have been seeing one over the last 2 years and she is great when it comes to helpful and effective alternatives.
  • Reply #6 02/04/14  9:11pm
    Thanks for all the info, especially about the bleeding! I have had bleeding too and did not know it could be related to a yeast infection. We have a similar thread elsewhere that I just posted on. I'm glad to hear that folks' symptoms have abated after many infusions and that it might be related to the antibiotics. I will try the vinegar douche to see what happens.

Welcome

Join This Group

A place where CVID patients and supporters can discuss topics specific to women of all ages. (Women only please)